Alert archive / Washington / Gale Watches in 2015

Gale Watch 21, NWS Seattle, WA

July 19, 2015

NWS Seattle, WA issued this gale watch at Jul 19, 2015, 2:53 PM PDT. It took effect at Jul 20, 2015, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 19, 2015, 2:53 PM PDT (21:53 UTC)
In effect from
Jul 20, 2015, 3:00 PM PDT
Expired
Jul 20, 2015, 2:50 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WHUS76 KSEW 192153
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 PM PDT SUN JUL 19 2015


PZZ170-173-192300-
/O.CAN.KSEW.SC.Y.0152.000000T0000Z-150720T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
253 PM PDT SUN JUL 19 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

PZZ131-132-200600-
/O.EXT.KSEW.SC.Y.0153.150720T0100Z-150720T1500Z/
/O.NEW.KSEW.GL.A.0021.150720T2200Z-150721T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 PM PDT SUN JUL 19 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
8 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT. 

* WINDS...WEST WINDS RISING TO 20 TO 30 KNOTS THIS EVENING THEN
  DIMINISHING TO 15 TO 25 KNOTS LATE TONIGHT. WEST WINDS WILL
  LIKELY RISE TO 25 TO 35 KNOTS MONDAY EVENING.

* WAVES...WIND WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING THEN
  DIMINISH TO 2 TO 4 FEET LATE TONIGHT. WIND WAVES WILL LIKELY
  BUILD TO 4 TO 6 FEET MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
816 
WHUS76 KSEW 192210
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
310 PM PDT SUN JUL 19 2015

PZZ150-153-156-200600-
/O.EXB.KSEW.SC.Y.0153.150719T2210Z-150720T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
310 PM PDT SUN JUL 19 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...SOUTH WINDS 15 TO 25 KNOTS. 

* WAVES...WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ131-132-200615-
/O.CON.KSEW.SC.Y.0153.150720T0100Z-150720T1500Z/
/O.CON.KSEW.GL.A.0021.150720T2200Z-150721T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
310 PM PDT SUN JUL 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

* WINDS...WEST WINDS RISING TO 20 TO 30 KNOTS THIS EVENING THEN 
  DIMINISHING TO 15 TO 25 KNOTS LATE TONIGHT. WEST WINDS WILL 
  LIKELY RISE TO 25 TO 35 KNOTS MONDAY EVENING. 

* WAVES...WIND WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING THEN 
  DIMINISH TO 2 TO 4 FEET LATE TONIGHT. WIND WAVES WILL LIKELY 
  BUILD TO 4 TO 6 FEET MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
801 
WHUS76 KSEW 200347
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
847 PM PDT SUN JUL 19 2015

PZZ150-153-156-200500-
/O.CAN.KSEW.SC.Y.0153.000000T0000Z-150720T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
847 PM PDT SUN JUL 19 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTH WINDS HAVE EASED BELOW 20 KNOTS. 

$$

PZZ131-132-201200-
/O.CON.KSEW.SC.Y.0153.000000T0000Z-150720T1500Z/
/O.CON.KSEW.GL.A.0021.150720T2200Z-150721T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
847 PM PDT SUN JUL 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT MONDAY NIGHT...

* WINDS...WEST WINDS 20 TO 30 KNOTS THIS EVENING EASING TO 15 TO
  25 KNOTS LATE TONIGHT. WEST WINDS WILL LIKELY RISE TO 25 TO 35
  KNOTS MONDAY EVENING.

* WAVES...WIND WAVES 3 TO 5 FEET THIS EVENING AND DIMINISH TO 2
  TO 4 FEET LATE TONIGHT. WIND WAVES WILL LIKELY BUILD TO 4 TO 6
  FEET MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

WWW.WEATHER.GOV/SEATTLE/
275 
WHUS76 KSEW 200950
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
250 AM PDT MON JUL 20 2015

PZZ131-132-201800-
/O.UPG.KSEW.SC.Y.0153.000000T0000Z-150720T1500Z/
/O.NEW.KSEW.GL.W.0039.150720T0950Z-150721T1200Z/
/O.UPG.KSEW.GL.A.0021.150720T2200Z-150721T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
250 AM PDT MON JUL 20 2015

...GALE WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS...WEST WINDS 20 TO 30 KNOTS EASING TO 15 TO 25 KNOTS THIS
  MORNING. WEST WINDS RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON
  AND TONIGHT.

* WAVES...WIND WAVES 2 TO 5 FEET BUILDING TO 4 TO 6 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-201800-
/O.NEW.KSEW.SC.Y.0154.150721T0000Z-150721T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
250 AM PDT MON JUL 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY. 

* WINDS...RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND
  TONIGHT. 

* WAVES/SEAS...BUILDING TO 2 TO 4 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE/

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jul 19, 8:30 AM PDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jul 19, 8:30 AM PDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PDT SUN JUL 19 2015

.SYNOPSIS...DRY NORTHWEST FLOW ALOFT WILL BRING SUNNY WARM WEATHER
TO THE WESTERN WASHINGTON INTERIOR AGAIN TODAY...BUT THE COAST
WILL BE COOLER WITH SOME CLOUDS. INCREASING ONSHORE FLOW TONIGHT
THROUGH TUESDAY WILL RESULT IN COOLER WEATHER WITH LESS SUNSHINE.
AN UPPER TROUGH WILL BE OVER THE AREA WEDNESDAY THROUGH SATURDAY
FOR COOLER CLOUDIER WEATHER AND A CHANCE OF SHOWERS.

&&

.SHORT TERM...AN UPPER RIDGE OVER THE EASTERN PACIFIC WILL WEAKEN
TODAY WITH FLOW ALOFT BECOMING WESTERLY AND LOW LEVEL ONSHORE FLOW
INCREASING. THIS WILL BRING COOLING TO THE COAST TODAY WITH A FEW
LOW CLOUDS. THE INTERIOR WILL HAVE ONE LAST VERY WARM DAY WITH A
HEAT ADVISORY IN EFFECT FROM SEATTLE SOUTH.

LOW LEVEL ONSHORE FLOW WILL BRING LOW CLOUDS INTO THE INTERIOR
MONDAY MORNING BEFORE BURNING BACK TO THE COAST LATER IN THE DAY.
HIGHS WILL COOL AROUND 15 DEGREES OVER THE INTERIOR ON MONDAY.

TUESDAY WILL BE A TYPICAL SUMMER DAY WITH MORNING CLOUDS AND
PARTIAL AFTERNOON SUNSHINE UNDER THE INFLUENCE OF CONTINUED LOW
LEVEL ONSHORE FLOW. AN UPPER TROUGH WILL MOVE OVER THE REGION AND
THIS COULD BRING A FEW SHOWERS...MAINLY TO THE MOUNTAINS. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...AN UPPER TROUGH WILL REMAIN
OVER THE REGION DURING THE EXTENDED FORECAST PERIOD WEDNESDAY
THROUGH SATURDAY. MODERATELY STRONG ONSHORE FLOW WILL CONTINUE AT
LOW LEVELS WITH A FAIRLY DEEP MARINE LAYER IN PLACE. NIGHT AND
MORNING CLOUDS EACH DAY SHOULD GIVE WAY TO PARTLY SUNNY
SKIES...AND TEMPERATURES WILL BE NEAR TO A LITTLE BELOW NORMAL. AN
EXCEPTION TO THE ABOVE IS FRIDAY...WHEN THE MODELS HAVE WITH
REASONABLE CONSISTENCY SHOWN A MINOR UPPER RIDGE MOVING THROUGH
THE PACIFIC NORTHWEST. THAT DAY SHOULD BE DRY AND A LITTLE WARMER
AND SUNNIER. MCDONNAL

&&

.AVIATION...AN UPPER LEVEL RIDGE WILL REMAIN OVER THE PACNW TODAY
WITH WEAK W-NW FLOW ALOFT. THE AIR MASS IS DRY AND STABLE...AND VERY
WARM WITH GOOD VFR CONDITIONS. AFTERNOON TEMPERATURES ARE EXPECTED
TO REACH THE 80S TO MID 90S...RESULTING IN A HIGHER THAN NORMAL
DENSITY ALTITUDE.

THE UPPER LEVEL RIDGE WILL SHIFT E TONIGHT AS AN OFFSHORE UPPER
LEVEL TROUGH APPROACHES B.C. THIS TRANSITION HAS ALREADY RESULTED
IN SW ONSHORE FLOW DEVELOPING ALONG THE S WA COAST. IFR LOW
STRATUS HAS ALREADY PUSHED N AS FAR AS KHQM AND WILL CONTINUE
SPREADING UP THE COAST AND A LITTLE INLAND THROUGH 00Z. THE
INCREASING SW SURFACE PRESSURE GRADIENT WILL PUSH LOW LEVEL MARINE
MOISTURE INLAND OVERNIGHT WITH WIDESPREAD IFR/MVFR STRATUS OVER
THE LOWLANDS MONDAY MORNING.

KSEA...GOOD VFR CONDITIONS THROUGH TONIGHT. LIGHT WINDS TO 5 KT THIS
MORNING WILL BECOME WESTERLY 3-6 KT 18Z-21Z...THEN TURN SW 6-10 KT
AROUND 22Z TODAY...CONTINUING THROUGH THIS EVENING. KAM

&&

.MARINE...A THERMALLY INDUCED SURFACE TROUGH OVER W WA THIS MORNING
WILL SHIFT EAST OF THE CASCADES THIS AFTERNOON...ALLOWING HIGHER
PRESSURE JUST OFFSHORE TO BUILD INLAND OVER W WA THIS AFTERNOON
THROUGH TONIGHT. THIS WILL RESULT IN INCREASING SW ONSHORE FLOW
THROUGH THIS EVENING. ONSHORE FLOW IS ALREADY UNDERWAY OVER THE S WA
COAST AND HAS PUSHED LOW STRATUS AND PATCHY FOG UP TO GRAYS HARBOR.

RESIDUAL NW FLOW OVER THE FAR NW PART OF THE OUTER COASTAL WATERS IS
EXPECTED TO REACH BORDERLINE SCA LEVELS TODAY.

W FLOW IS EXPECTED TO DEVELOP IN THE STRAIT OF JUAN DE FUCA THIS
AFTERNOON THEN RISE TO SCA 20-30 KT LEVELS EARLY THIS EVENING. A SCA
HAS ALREADY BEEN POSTED FOR BOTH THE STRAIT AND THE OUTER
COASTAL WATERS.

A LARGE SURFACE HIGH WILL REMAIN OVER THE NE PACIFIC THIS WEEK...
CENTERED OFFSHORE NEAR 45N/150W. THE HIGH COMBINED WITH LOWER
PRESSURE OVER E WA WILL GENERATE MODERATE TO STRONG ONSHORE FLOW
DURING THE EVENINGS THIS WEEK. THERE IS A GOOD CHANCE THAT GALE
FORCE WINDS WILL DEVELOP IN THE STRAIT LATE MONDAY AFTERNOON AND
EVENING. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HEAT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR BELLEVUE AND
     VICINITY-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
     SEATTLE AND VICINITY-SOUTHWEST INTERIOR-TACOMA AREA.

PZ...SMALL CRAFT ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO
     60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM PDT MONDAY
     FOR CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:17 AM PDTSmall Craft AdvisorySEW13 hr
Jul 19, 2:17 AM PDTSmall Craft AdvisorySEW25 hr

Nearby

Gale Watches in Washington, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.